Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 2004, 5:32 PM EDT for Lake County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2004, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 26, 2004, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Lake County, FL
The radar
The Tampa radar (KTBW), 105 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:51 PM EDT | HAIL 0.88 | Clermont, FL | HAM RADIO OPERATOR W1FEH REPORTS NICKEL SIZE HAIL BETWEEN LAKE MINNEHAHA AND LAKE SUSAN. ESTIMATED WINDS TO 60 MPH. POWER OUTAGES IN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS52 KMLB 262132 SVRMLB FLC069-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LAKE COUNTY IN EAST CENTRAL FLORIDA * UNTIL 630 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG STATE ROAD 33...15 MILES SOUTH OF CLERMONT AND GROVELAND... MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CLERMONT AT 610 PM EDT 5 MILES EAST OF GROVELAND...8 MILES EAST OF MASCOTTE AT 615 PM EDT NEAR FERNDALE AT 625 PM EDT 7 MILES SOUTH OF HOWEY IN THE HILLS AT 630 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. REPORT LARGE HAIL...PENNY SIZE OR LARGER...OR SIGNIFICANT WIND DAMAGE TO LOCAL LAW ENFORCEMENT FOR IMMEDIATE RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2834 8196 2834 8166 2875 8166 2875 8195 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT SAT JUN 26 2004 ...STRONG STORMS POSSIBLE FROM THE I-4 CORRIDOR EAST TO THE COAST FROM THE CAPE NORTHWARD THROUGH THIS EVENING... .DISCUSSION... CURRENTLY...ISOLATED CONVECTION IS FIRING ALONG LOCAL SEA/LAKE BDRYS ATTM. COASTAL METARS ALONG WITH VIS/88D IMAGERY SHOW THAT INITIAL CONVECTION OVER THE TREASURE COAST COUNTIES HAS GIVEN THE ECSB A LITTLE SHOVE FARTHER INLAND...IT HAS FORMED AS FAR NORTH AS MOSQUITO LAGOON...AND MAY EVEN BE TRYING TO DO SO AT DAYTONA/ORMOND BEACHES. UNIFORM L90S TEMPS WITH L-M70S DEW PTS OUTSIDE OF AREAS COOLED BY COASTAL SEA BREEZES...WHICH SIT AT U80S/U70S. TONIGHT...EXPECT CONVECTIVE ACTIVITY TO DEVELOP/PROPAGATE INLAND ALONG COASTAL SEA BREEZES...AFFECTING INLAND AREAS FROM SRN BREVARD SWD...WITH STORMS ALONG THE NATURE COAST PUSHING EAST TWD THE I-4 CORRIDOR VERY LATE THIS AFTN. OTRW...ONLY ISOLD ACTIVITY INLAND UNTIL AROUND SUNSET. FIGURING MUCH LIKE LAST NIGHT...SIGNIF INCREASE IN COVERAGE/INTENSITY WILL OCCUR JUST PAST MAX HEATING WHEN INSTABILITY IS STILL QUITE HIGH AND BDRY INTERACTIONS BECOME MORE NUMEROUS. THREAT FOR STRONG STORMS WILL CONTINUE THROUGH ABOUT 02Z OR SO. SUN...CLOSED UPPER LOW NE OF THE BAHAMAS WILL DRIFT SLOWLY SOUTHWARD AS ANOTHER UPPER LOW MOVES NORTH INTO THE N CENTRAL GULF OF MEXICO. STILL FAIRLY COOL MID LVL TEMPS ON THE BACK SIDE OF THE UPPER LOW WITH H5 TEMPS AROUND -8 DEGS C. OFF TO OUR NORTH...A SERIES OF SHORTWAVES WILL TRACK FROM THE TN VALLEY TWD THE MID ATLC COAST. 12Z GFS/ETA INSIST ON LIFTING THE LOW LVL RIDGE AXIS JUST A BIT FURTHER NORTHWARD TWD THE CAPE. WITH LOW LVL ESE/SE FLOW ALONG THE TREASURE COAST EAST COAST SEA BRZ EXPECTED TO MOVE WELL INLAND ACROSS SRN SECTIONS INTO THE LATE AFTN HOURS. WILL KEEP LOWEST POPS ALONG THE IMMEDIATE SE COASTAL SECTIONS AND BEACHES. LATE DAY CONVERGENCE AND BOUNDARY INTERIOR ACTIONS FOR NW INTERIOR SECTIONS...ESPEC FROM LAKE COUNTY EASTWARD TO I-4. WILL GO WITH HIGHEST POPS THERE CLOSE TO 50 PCT. MON...SFC RIDGE AXIS PROGD NEAR THE CAPE WITH PWATS IN THE 1.6-1.75 RANGE. EXPECT MOST OF THE AFTN SHOWER/TSTM ACTIVITY TO FOCUS ACROSS INTERIOR SECTIONS AND THE WRN SIDE OF THE PENINSULA. WILL KEEP MOST AREAS IN THE 30-40 PCT RANGE WITH LOWEST CHANCES ALONG TREASURE COAST WHERE THE SEA BRZ SHOULD MOVE INLAND ACROSS THE INTERIOR INTO THE AFTERNOON HOURS. BUMPED LAKE COUNTY UP TO NEAR 50 PCT WITH LATE DAY EAST/WEST COAST BOUNDARY INTERACTIONS. TUE...FRONTAL BOUNDARY DROPPING THROUGH GA AND THE CAROLINAS WITH SFC RIDGE AXIS STILL NEAR THE CAPE. UPPER LOW ACROSS THE EASTERN GULF CLOSE ENOUGH TO ENHANCE UPPER DIFFLUENCE ACROSS THE NRN PENINSULA. LATE DAY BOUNDARY INTERACTIONS SHOULD ALSO FAVOR NRN INTERIOR SECTIONS AND ESPECIALLY LAKE COUNTY FOR LATE AFTN SCATTERED STORMS. WED/THU...GFS FCSTS STRUNG OUT MOISTURE BAND JUST OFF TO OUR NORTH WITH TROPICAL WAVE APPROACHING S FL LATE WED/WED NGT. WILL KEEP POPS NEAR CLIMO WITH LOWEST CHANCES ACROSS CENTRAL/NRN CSTL SECTIONS WHERE SEA BRZ SHOULD MOVE INLAND IN THE AFTN. WILL TREND FAR SRN COASTAL POPS A BIT HIGHER WITH INCREASING MOISTURE LATE IN THE DAY FROM THE APPROACHING T-WAVE. FOR WED NGT AND THU...WILL INTRODUCE HIGHER POPS WED NGT FOR THE TREASURE COAST WHERE DEEPER TROPICAL MOISTURE SHOULD ALLOW SCT SHOWERS TO SPREAD ONSHORE AS THE LOW LVL TROUGH AXIS PASSES THROUGH S FL. ON THU...DEEPER TROPICAL MOISTURE ON THE EAST SIDE OF THE EASTERLY WAVE SHOULD SPREAD OVER MUCH OF CENTRAL FL BUT WILL CONFINE HIGHEST POPS TO SRN SECTIONS AND INTERIOR AT THIS POINT. FRI/SAT...LOW LVL SE FLOW WILL VEER TO SOUTHERLY BY SAT. STILL SOME QUESTION HAS TO DEPTH OF DEEP LAYER MOISTURE BUT WILL CONTINUE SCT SHOWER/TSTM CHANCES EACH AFTN WITH HIGHER COVERAGE EXPECTED ACROSS THE INTERIOR. && MARINE...THE SFC RIDGE AXIS WILL MAKE ITS WAY NORTHWARD TWD THE CAPE BY MONDAY AND SETTLE IN ACROSS CENTRAL FL THROUGH MID WEEK. AN EASTERLY WAVE LOOKS TO APPROACH S FL LATE WED WHICH SHOULD INCREASE SHOWER AND TSTM COVERAGE ACROSS THE SRN LEG WED NGT AND THU. WINDS WILL CONTINUE SOUTHEASTERLY SOUTH OF THE RIDGE AXIS AND S TO SSW NORTH OF THE RIDGE AXIS. SEAS GENERALLY 2-3 FT...BUT BUILDING TO 3-4 FT ON THU. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 90 / 40 40 30 40 MCO 73 93 74 91 / 40 40 30 40 MLB 73 89 75 89 / 20 40 20 30 VRB 73 89 74 88 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
Hazardous weather outlook, Jun 26, 11:55 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1155 AM EDT SAT JUN 26 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262000- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1155 AM EDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...A LOW THREAT FOR ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING... ...THUNDERSTORM IMPACT... SUFFICIENT DEEP LAYER MOISTURE HAS RETURNED TO CENTRAL FLORIDA. ISOLATED LIGHTNING STORMS WILL FORM EARLY THIS AFTERNOON ALONG THE GULF BREEZE...WITH THE ACTIVITY ALONG THE NATURE COAST NORTH OF TAMPA MOVING EAST AND AFFECTING NORTH AND WEST OF INTERSTATE FOUR BY MID AFTERNOON. ALSO...THE ATLANTIC SEA BREEZE WILL FORM SOUTH OF CAPE CANAVERAL AND BEGIN TO MOVE INLAND. FARTHER NORTH THE SEA BREEZE WILL BE DELAYED UNTIL LATE AFTERNOON AND STAY CLOSER TO THE COASTLINE. STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING AS STORMS AND BOUNDARIES BEGIN TO INTERACT... ESPECIALLY IN VICINITY OF THE INTERSTATE FOUR CORRIDOR FROM THE KISSIMMEE ATTRACTIONS TO ORLANDO...SANFORD AND DAYTONA...EASTWARD ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES. CONDITIONS WILL REMAIN ARE FAVORABLE FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS ABOVE 55 MPH AND COIN SIZED HAIL. THE RISK FOR EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE HIGH IN THIS SAME AREA. ...FLOOD IMPACT... HIGH MOISTURE CONTENT AND SLOW STORM MOVEMENT WILL ALLOW SOME STORMS TO PRODUCE 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. SUCH RAPID WATER ACCUMULATION CAN LEAD TO TEMPORARY FLOODING OF URBAN CENTERS...LOWLANDS...AND POORLY DRAINED AREAS. ...MARINE THUNDERSTORM GUST IMPACT... STEERING WINDS SUGGEST THAT SCATTERED LIGHTNING STORMS WILL MOVE OFF THE PENINSULA...CROSSING THE INTRACOASTAL WATERWAYS AND BARRIER ISLANDS NORTH OF COCOA BEACH...AND REACHING THE NEAR SHORE WATERS BY EARLY EVENING. STRONG GUSTS ABOVE 35 KNOTS...FREQUENT LIGHTNING AND VISIBILITY NEAR ZERO IN HEAVY RAIN WILL ACCOMPANY THE STRONGEST STORMS. FARTHER SOUTH...WEAKER STEERING WINDS ARE EXPECTED TO KEEP STORMS INLAND FROM THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY... SCATTERED LIGHTNING STORMS ARE EXPECTED EACH DAY. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN WEATHER HAZARD...HOWEVER A SMALL THREAT FOR ISOLATED SEVERE STORMS WILL EXIST...ESPECIALLY OVER THE INTERIOR COUNTIES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jun 26, 3:07 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 307 PM EDT SAT JUN 26 2004 FLZ064-261945- MARTIN- 307 PM EDT SAT JUN 26 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER WESTERN MARTIN COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEST MARTIN COUNTY...MOVING NORTHWEST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
Local storm report, Jun 26, 3:25 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL CANAVERAL GROVES 28.42N 80.83W
06/26/2004 0.75 INCH BREVARD FL PUBLIC
REPORT FROM VEHICLE TRAVELING ON I-95 APPROX 5 MILES
NORTH OF SR520
&&
MRTLocal storm report, Jun 26, 3:27 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT SAT JUN 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CANAVERAL GROVES 28.42N 80.83W
06/26/2004 0.75 INCH BREVARD FL TRAINED SPOTTER
REPORT FROM SPOTTER TRAVELING BETWEEN SR524 AND SR528
EAST OF I-95. HAIL SIZE VARIED FROM PENNY SIZE TO PEA
SIZE.
&&
MRTSpecial weather statement, Jun 26, 3:35 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT SAT JUN 26 2004 FLZ059-262015- ST. LUCIE- 335 PM EDT SAT JUN 26 2004 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH CENTRAL ST. LUCIE COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER EXTREME NORTH CENTRAL MARTIN COUNTY...MOVING NORTH AT 10 MPH. AT 330 PM... LIGHTNING DETECTORS WERE MEASURING 25 CLOUD TO GROUND STROKES PER MINUTE. MANY OF THESE STRIKES WERE HITTING MORE THAN 10 MILES FROM THE STORM CENTER. THE LIGHTNING STORM WILL BE...10 MILES WEST OF PORT SAINT LUCIE AT 350 PM EDTRURAL CENTRAL ST. LUCIE COUNTY AT 400 PM EDT IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BRAGAW
Special weather statement, Jun 26, 3:42 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 342 PM EDT SAT JUN 26 2004 FLZ045-053-262015- ORANGE-OSCEOLA- 342 PM EDT SAT JUN 26 2004 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 TO 50 MPH AND SMALL HAIL NORTHEASTERN OSCEOLA COUNTY... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES SOUTHWEST OF LONE CABBAGE FISH CAMP...MOVING NORTH AT 10 MPH. THESE STORMS WILL MOVE INTO FAR SOUTHEAST SECTIONS OF ORANGE COUNTY SOUTH OF STATE ROUTE 528. THESE STORMS WILL ALSO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. 15
Special weather statement, Jun 26, 4:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 409 PM EDT SAT JUN 26 2004 FLZ053-262035- OSCEOLA- 409 PM EDT SAT JUN 26 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL NORTHEASTERN OSCEOLA COUNTY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NORTHWEST OF HOLOPAW. THE STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE HARMONY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:30 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 30 min |
| Jun 26, 2:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 63 min |
| Jun 26, 3:59 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 56 min |
| Jun 26, 5:17 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 58 min |
| Jun 26, 6:20 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.